How Common Are Muscle Side Effects from Statins?
Michael Greger M.D. FACLM May 3rd, 2021 Volume 53
*** begin quote ***
When asked why, most former statin users, or discontinuers, cited muscle pain, a side effect, as the primary reason for stopping the pills. By far the most prevalent and important adverse events, up to 72 percent of all statin side effects are statin-associated muscle symptoms. Taking coenzyme Q10 supplements as a treatment for statin-associated muscle symptoms was a good idea in theory, but they don’t actually appear to help. Normally, side-effect symptoms go away when you stop the drug, but sometimes can linger a year or more. But there is evidently growing evidence that statin intolerance is predominantly psychosocial, not pharmacological. Wait; meaning maybe it’s mostly just in people’s heads?
*** end quote ***
Placebo effects are positive consequences falsely attributed to a treatment
Nocebo effects, kind of like the opposite of the placebo effect, are negative consequences falsely attributed to a treatment
# – # – # – # – #
12:40 p.m., Sunday May 9
ferdinand reinke: wrote:
Interesting. I’ve been complaining for a while about “stiff legs in the morning”. I never associated with the statin drugs that I have been taking. So it’s not nocebo in my case because I observed the sympton having never associated any connection to the drug. I’ll be interested if the “mystery” is ever figured out — if ever.